CSN Login
Members Online: 4

You are here

Hi New here --Husband has NSCLC 4

Mike-Pat2009
Posts: 1
Joined: May 2009

My husband got thru the first day of chemo. they gave him Taxotere IV for a hour and Carboplatin for 30 mins and has to take Vandetanib 100mg every day(this is his study meds)

So far everything is ok... this second day when he took the pre treatment pills his stomach started hurting..he ate first... he said is was pain not nausea

So far so go thank God... 2nd treatment May 19th

Hi Everyone
On May 19 2009 my husband Mike had his 2nd chemo treatment of Taxotere IV for a hour and Carboplatin for 30 mins and has to take Vandetanib 100mg every day(this is his study meds)
.. his arm was hurting/burning/cold while the iv was pumping then he coughed..the right side of his chest was hurting when he did this ..told the nurse and she said that he could have gotten a cramp. That was at about 1 pm.

Well we got home about 3 after going to the stores and him feeling good when he felt intense pain in his chest on both sides and down his back and stomach.
He was in so much pain that we had went to the er ..but he didnt want to go in cause he thought they were going to keep him.. so we sat in front of the er and the pain lessened..so we decided to go home he wanted to ride this pain out..I told him that it could be gas because gas can come from the stomach and into the chest... well the pain intensified and decreased thru out the rest of the day and nite..

He then called his RN.. his doc is on vac..and she said that it could be caused by the Carboplatin and told him not to take the last of his steroids and his chest could be hurting because the meds are killing the tumor
..she also told him to get some gasx to get the gas out..he then started burping and said that that made the pain go away.. but the thing he is saying that the pain was coming and going in waves...

but he had a bad nite because he said that his chest hurt all nite. except when he turned on his side...
I am hoping that the gas pain ( which I have a feeling thats what it is) will calm down today ...
He was in so much pain that he was ready to just give up ... has anyone else have this problem?

Now his throat is hurting him on his right side (tumor side) and he says that when he lays down the pain in chest tightens a bit..was thinking about going to the ER but he will try to hang in there until tuesday...

Thanks and God Bless

ARobben's picture
ARobben
Posts: 46
Joined: Apr 2009

I've had pain in my side and back. Back pain is more steady, but can usually be taken care of with a back massage, or some Tylenol. The pain in my side is more a couple of tender spots, where I sometimes feel a sharp pain. Doctors have said this could possibly be because my cancer has invaded my chest wall...but don't assume that what you husband's pain is.

The best thing I can advise is just to call the doctor anytime the pain is severe. They may best be able to advise you whether or not you should go to the ER or just ride it out.

Hope this helps!
Thanks!

wahine425
Posts: 4
Joined: May 2009

I survived non small cell carcinoma lung cancer, stage 3B. The chemo drugs may need adjusting for your husband's body to better assimilate them. Please ask your doctor to check his dosages and possibly make adjustments. Did you screen your Oncologist? Some are better than others. Depending on the duration of his chemo treatment and how often, he might be interested in a chemo port. Ask your doctor about that also. Anything that reducess the stress and pain of chemotherapy is good.
Good luck,
Debbie

Anonymous user (not verified)

This comment has been removed by the Moderator

Subscribe to Comments for "Hi New here --Husband has NSCLC 4"